Advertisement

Journal of Statistical Physics

, Volume 108, Issue 5–6, pp 1157–1179 | Cite as

The Dissipative Scale of the Stochastics Navier–Stokes Equation: Regularization and Analyticity

  • Jonathan C. Mattingly
Article

Abstract

We prove spatial analyticity for solutions of the stochastically forced Navier–Stokes equation, provided that the forcing is sufficiently smooth spatially. We also give estimates, which extend to the stationary regime, providing strong control of both of the expected rate of dissipation and fluctuations about this mean. Surprisingly, we could not obtain non-random estimates of the exponential decay rate of the spatial Fourier spectra.

Analyticity Stochastic Navier–Stokes dissipation rate Gevrey class regularity invariant measures 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

REFERENCES

  1. 1.
    R. Kraichnan and D. Montgomery, Two-dimensional tubulence, Rep. Progr. Phys. 43: 547-619 (1980).Google Scholar
  2. 2.
    C. R. Doering and J. D. Gibbon, Applied Analysis of the Navier-Stokes Equations, Cambridge Texts in Applied Mathematics (Cambridge University Press, Cambridge, 1995).Google Scholar
  3. 3.
    C. Foias and R. Temam, Gevrey class regularity for the solutions of the Navier-Stokes equations, J. Funct. Anal. 87:359-369 (1989).Google Scholar
  4. 4.
    H.-O. Kreiss, Fourier expansions of the solutions of the Navier-Stokes equations and their exponential decay rate, in Analyse Mathématique et Applications (Gauthier-Villars, Paris, 1988), pp. 245-262.Google Scholar
  5. 5.
    C. D. Levermore and M. Oliver, Analyticity of solutions for a generalized Euler equation, J. Differential Equations 133:321-339 (1997).Google Scholar
  6. 6.
    J. C. Mattingly, The Stochastically Forced Navier-Stokes Equations: Energy Estimates and Phase Space Contraction, Ph.D. thesis (Princeton University, 1998).Google Scholar
  7. 7.
    J. Bricmont, A. Kupiainen, and R. Lefevere, Probabilistic estimates for the two-dimensional stochastic Navier-Stokes equations, J. Statist. Phys. 100:743-756 (2000).Google Scholar
  8. 8.
    M. Oliver and E. S. Titi, Remark on the rate of decay of higher order derivatives for solutions to the Navier-Stokes equations in r n, J. Funct. Anal. 172:1-18 (2000).Google Scholar
  9. 9.
    A. B. Ferrari and E. S. Titi, Gevrey regularity for nonlinear analytic parabolic equations, Comm. Partial Differential Equations 23:1-16 (1998).Google Scholar
  10. 10.
    Weinan E., J. C. Mattingly, and Ya G. Sinai, Gibbsian dynamics and ergodicity for the stochastic forced Navier-Stokes equation, Comm. Math. Phys. 224 (2001).Google Scholar
  11. 11.
    F. Flandoli, Dissipativity and invariant measures for stochastic Navier-Stokes equations, NoDEA 1:403-426 (1994).Google Scholar
  12. 12.
    G. Da Prato and J. Zabczyk, Ergodicity for Infinite Dimensional Systems (Cambridge, 1996).Google Scholar
  13. 13.
    F. Flandoli and B. Maslowski, Ergodicity of the 2-D Navier-Stokes equation under random perturbations, Comm. in Math. Phys. 171:119-141 (1995).Google Scholar
  14. 14.
    B. Ferrario, Ergodic results for stochastic Navier-Stokes equation, Stochastics Stochastics Rep. 60:271-288 (1997).Google Scholar
  15. 15.
    J. C. Mattingly, Ergodicity of 2D Navier-Stokes equations with random forcing and large viscosity, Comm. Math. Phys. 206:273-288 (1999).Google Scholar
  16. 16.
    J. C. Mattingly, Ergodicity of stochastic reaction diffusion equations: Effectively elliptic systems. In preperation, 2001.Google Scholar
  17. 17.
    J. Bricmont, A. Kupiainen, and R. Lefevere, Ergodicity of the 2D Navier-Stokes equations with random forcing, Comm. Math. Phys. 224:65-81 (2001). Dedicated to J. L. Lebowitz.Google Scholar
  18. 18.
    J. C. Mattingly and Ya. G. Sinai, An elementary proof of the existence and uniqueness theorem for the Navier-Stokes equations, Commun. Contemp. Math. 1:497-516 (1999).Google Scholar
  19. 19.
    D. Revuz and M. Yor, Continuous Martingales and Brownian Motion, 2nd ed., Grundlehren der Mathematischen Wissenschaften, Vol. 293 (Springer-Verlag, Berlin, 1994).Google Scholar
  20. 20.
    X. Mao, Stochastic Differential Equations and Their Applications, Horwood Series in Mathematics & Applications (Horwood Publishing Limited, Chichester, 1997).Google Scholar
  21. 21.
    R. Temam, Navier-Stokes Equations and Nonlinear Functional Analysis, 2nd ed., CBMSNSF Regional Conference Series in Applied Mathematics, Vol. 66 (Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1995).Google Scholar

Copyright information

© Plenum Publishing Corporation 2002

Authors and Affiliations

  • Jonathan C. Mattingly
    • 1
  1. 1.Department of MathematicsStanford UniversityStanford

Personalised recommendations